MAUDE Adverse Event Report: TEPHA, INC. - 3005670760 GALAFLEX; BREAST - ABSORBABLE MESH

TEPHA, INC. - 3005670760 GALAFLEX; BREAST - ABSORBABLE MESH
Model Number 100035-09
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, patient was implanted with galaflex on (b)(6) 2020.On (b)(6) 2020 patient was diagnosed with left breast infection.Note: subject had gel foam used with lotus (b)(6)2020: 4mm incision found open at the t and leaking tea-colored fluid.No significant volume drained, but irrigated with antibiotic solution.Drain placed and positive culture/sensitivity.As reported, the treating surgeon identified the condition of the infection as not caused by the galaflex (p4hb) implant used to treat the patient.
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a post-op complication of breast infection.Infection is a known inherent risk of the surgery/use of the device and included as a possible complication in the adverse reaction section of the ifu.In regards to infection, the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.An unresolved infection may require removal of the scaffold." the surgeon did not identify any causal relationship between the post-op complication and the galaflex implant used to treat the patient.In an abundance of caution, events for which relatedness cannot be completely ruled out are processed for mdr reporting.Review of manufacturing records shows product was manufactured to specification.Not returned-remains implanted.
 
Event or Problem Description
As reported, patient was implanted with galaflex on (b)(6) 2020 and was diagnosed with left breast infection on (b)(6) 2020.Note: subject had gel foam used with lotus (b)(6) 2020: 4mm incision found open at the t and leaking tea-colored fluid.No significant volume drained, but irrigated with antibiotic solution.Drain placed and positive culture/sensitivity.As reported, the treating surgeon identified the condition of the infection as not caused by the use of the p4hb implant to treat the patient.The complaint was entered to document the complication.
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a post-op complication of breast infection.Infection is a known inherent risk of the surgery/use of the device and included as a possible complication in the adverse reaction section of the ifu.In regards to infection, the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.An unresolved infection may require removal of the scaffold." the surgeon did not identify any causal relationship between the post-op complication and the galaflex implant used to treat the patient.In an abundance of caution, events for which relatedness cannot be completely ruled out are processed for mdr reporting.Review of manufacturing records shows product was manufactured to specification.Addendum: h11: this is an addendum to the initial mdr submitted (1213643-2022-00600).This supplemental mdr is submitted to report the corrected implan note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, patient was implanted with galaflex on (b)(6)2020 and was diagnosed with left breast infection on (b)(6) 2020.Note: subject had gel foam used with lotus (b)(6) 2020: 4mm incision found open at the t and leaking tea-colored fluid.No significant volume drained but irrigated with antibiotic solution.Drain placed and positive culture/sensitivity.As reported, the treating surgeon identified the condition of the infection as not caused by the use of the p4hb implant to treat the patient.The complaint was entered to document the complication.
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a post-op complication of breast infection.Infection is a known inherent risk of the surgery/use of the device and included as a possible complication in the adverse reaction section of the ifu.In regards to infection, the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.An unresolved infection may require removal of the scaffold." the surgeon did not identify any causal relationship between the post-op complication and the galaflex implant used to treat the patient.In an abundance of caution, events for which relatedness cannot be completely ruled out are processed for mdr reporting.Review of manufacturing records shows product was manufactured to specification.Addendum #1: h11: this is an addendum to the initial mdr submitted (1213643-2022-00600).This supplemental mdr is submitted to report the corrected implant date in describe event or problem (b5).Updated field: b4, g3, g6, h2, h10, h11.Corrected field: b5 (describe event or problem).Addendum #2: h11: this supplemental mdr is submitted to correct medical device manufacturer and udi.Updated fields: b4, g3, g6, h2, h10, h11.Corrected fields: d3 (medical device manufacturer) and d4 (udi).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
GALAFLEX
Common Device Name
BREAST - ABSORBABLE MESH
Manufacturer (Section D)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer (Section G)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15326343
Report Number1213643-2022-00600
Device Sequence Number14737755
Product Code OOD
UDI-Device Identifier00855920006041
UDI-Public(01)00855920006041(17)220531(10)200330
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140533
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number100035-09
Device Catalogue NumberGP0608
Device Lot Number200330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer09/28/2022
09/03/2024
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date09/30/2022
09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale